MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK DELIVERY CATHETER; DQY
Model Number BMK6F95BER120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed a leak coming from near the hub beneath the stain relief.During decontamination, the device was flushed with the bleach solution, and the solution was observed exiting the catheter from beneath the strain relief.The device was then flushed with air while submerged in the solution, and air was observed exiting the catheter from the same location.Further evaluation revealed that upon unraveling the strain relief, the device was kinked, and a hole was present beneath the strain relief.Probable cause of this damage may be forceful mishandling of the device at extreme angles during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using a benchmark 6f 071 delivery catheter (benchmark), non-penumbra catheter, a non-penumbra sheath, and a t connector.During the procedure, the physician placed the non-penumbra sheath in the origin of the left internal carotid artery.Next, the physician advanced the benchmark containing the non-penumbra catheter in the carotid siphon, the non-penumbra catheter was then removed.Subsequently, when the physician closed the t connector, blood was noticed to be leaking between the hub and the metal reinforcement segment of the benchmark.Therefore, the benchmark was removed.The procedure was completed using a new benchmark and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12550282
Report Number3005168196-2021-02159
Device Sequence Number4032021
Product Code DQY
UDI-Device Identifier00814548014128
UDI-Public00814548014128
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberBMK6F95BER120
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF105231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Initial Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005